71.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Anastrozole/Arimidex

3 REPLIES 3
Trisha_51
Member

Re: Anastrozole/Arimidex

Hello again Sarahlouise, looking back over several threads it seems that the majority of oncs don't mention the eye problems although I think the information about thumb problems is more widely available. The drug companies also appear to be keeping eye problems under wraps. It certainly doesn't appear on the information sheets in the drug packets. The general consensus is to let your optician know you are on Anastrozole or similar and they will suggest you have eye tests annually and are willing to keep a closer eye on you. Good luck to you in whatever your decision may be, love Pat x
sarahlousie
Member

Re: Anastrozole/Arimidex

Thanks for posting Pat this hormonal thing is a mine field of side effects and nasty symptoms. I've looked up Arimidex now and realise its not just the usual side effects that I've become used to also eye problems and serious thumb joint problems that might require operations, so what to do at the moment I think I wont bother taking it and see my GP in the week to discuss options (my onc appt. isn't until Oct) my onc didn't tell me of these other side effects and I feel a bit cross with him for keeping these from me. My eyesight has deteriorated since doing chemo and taking tami but also my thumb joints really hurt me being an artist I think I'd rather be dead than lose either my eyesight or the use of my thumbs, like I said before quality of life is very very important. Thanks again for answering love to you xxx

Trisha_51
Member

Re: Anastrozole/Arimidex

Hello Sarahlouise, congrats on being NED. I've been on Anastrozole since January 2013. I have found that my side effects vary as to the brand I have been dispensed. With Teva I find my joints i.e. ankles, wrists and knuckles are stiff and painful especially first thing in the morning, but they improve as the day progresses and I have few hot flushes. With Accord, the reverse is the case, little joint pain but a lot of hot flushes, so I prefer to take Accord. My pharmacist has suggested I ask for Acccord each time I get a prescription. As for weight gain, I was worried about that as I'm 63 and had put on quite a bit of weight after the menopause but have been doing the 5:2 diet for just over a year and despite 2 cruises and other holidays have managed to lose over a stone and will carry on as I would like to lose another stone. Other ladies on this forum have experienced different side effects with different brands, It seems to be very individual so suggest you see which brand suits you best, most pharmacists seem to be amenable to us swapping around till we find the one which is best for us. Best wishes, Pat x
sarahlousie
Member

Anastrozole/Arimidex

Hi all,

I don't come on here very often these days as happily I can report that the mets on my lungs have now disappeared and I am currently enjoying a clear NED period. However, due to the initial dx of mets I have to continue on Herceptin forever and some form of hormone therapy. Recently I stopped taking Tamoxifen as I found in my case that I had very extreme side effects including weight gain of nearly 5 stone, crippling joint pain to the point where I had trouble walking, 3 migraines a week and of course the unbearale hot flushes. Since I stopped the Tamoxifen I have completely got rid of the headaches, my mobility is improving and the hot flushes are getting less. The weight gain is slowly falling a way but my onc has decided that as I am now through the menopause (at the age of 45) I should still be on some form of hormonal treatment and has prescribed Arimidex, I should of started taking it a week ago but I am scared that I might get all the side effects back and become miserable and suicidal again the worst by far is the huge weight gain I waddle around and am not used to the weight after spending a lifetime of being 8 stone!!! now 14 stone. So my question is to all you ladies who have been on or are currently on Arimidex and what side effects you have encountered so far and importantly does this include weight gain? I have decided that I would rather not take anything that makes me feel suicidal (tried anti depressants and they made me go loopy) and after 3 years of fighting this I feel quality of life is more important. Thanks for listening and I hope someone can help me out and reasure me about some of the terrible side effects I have been experiencing particularly the weight gain.